Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 11, NWS Melbourne, FL

March 20, 2018Martin County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 20, 2018, 8:13 PM EDT for Martin County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2018, 8:13 PM EDT (00:13 UTC)
Expired
Mar 20, 2018, 8:30 PM EDT
In force
17 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Martin County, FL

The radar

The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2018-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2018-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

242 
WUUS52 KMLB 210013
SVRMLB
FLC085-210030-
/O.NEW.KMLB.SV.W.0011.180321T0013Z-180321T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
813 PM EDT TUE MAR 20 2018

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Martin County in east central Florida...

* Until 830 PM EDT

* At 813 PM EDT, a severe thunderstorm was located 7 miles west of
  Jonathan Dickinson State Park, or 7 miles southwest of Hobe Sound,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Tequesta, Jupiter Island, Hobe Sound, Hobe Sound Beach and Jonathan
  Dickinson State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8034
      2711 8032 2710 8010 2703 8008
TIME...MOT...LOC 0013Z 271DEG 47KT 2702 8025 

HAIL...1.00IN
WIND...60MPH
 
$$

Cristaldi
1 follow-up statement
762 
WWUS52 KMLB 210029
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
829 PM EDT TUE MAR 20 2018

FLC085-210039-
/O.EXP.KMLB.SV.W.0011.000000T0000Z-180321T0030Z/
Martin FL-
829 PM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY
WILL EXPIRE AT 830 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8034
      2711 8032 2710 8010 2703 8008
TIME...MOT...LOC 0029Z 271DEG 47KT 2702 8002 

$$

Cristaldi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:28 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Mar 20, 3:28 PM EDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
328 PM EDT Tue Mar 20 2018

.DISCUSSION...

...Severe Storm Risk Continues into Early Evening...

Currently...Strong to severe storms around metro Orlando will move
northeast into Volusia and far nrn Brevard county through 5 pm.
Additional strong to severe storms are expected to move northeast
across areas from Osceola to Brevard counties into late afternoon.
Damaging winds, large hail and the possibility of an isolated
tornado will accompany the strongest storms. High resolution
guidance indicates a slight weakening trend to the convective line
as it moves toward Okeechobee/St Lucie and Martin through early
evening. The Tornado Watch continues through 7 pm from Brevard and
Osceola counties northward.

Tonight...Evening convection across Martin/St Lucie will sweep
southeast from Treasure coast into late evening as the surface cold
front will move through the area and a dry slot aloft will work
overhead through the late night hours. Will see clearing skies and
cooler air move into central FL with low level WNW flow. Morning
lows are expected in the 50s.

Previous...Wed-Sat...Dry, breezy/windy and cooler conditions will
occur Wed behind the front then remaining dry and cooler than normal
into the end of the workweek as a continental ridge across the
central U.S. shifts gradually eastward and maintains a predominantly
northerly component across area. Highs will generally range from the
upper 60s to mid 70s Wed, with lows again dropping into the 40s Wed
and Thu nights. High pressure then shifts offshore of the Southeast
U.S. coast into the weekend with flow veering to the south Saturday,
which will warm temperatures to more seasonable readings of 75-80.

Temps will continue to moderate into the 80s Sunday as winds veer SW
well ahead of the next cold front. Another period of dry weather is
indicated into next week with no notable rain chances shown over
land locations for at least the next 7 days.

&&

.AVIATION...
Cluster of SHRA/TSRA around metro Orlando (KISM-KMCO-KSFB) will
continue to move northeast toward KDAB-KTIX corridor into late
afternoon. Additional scattered convection will move northeast
toward KMLB-KVRB 21z-23z and from KFPR-KSUA 22z-01z. Tempo IFR/MVFR
conditions and strong convective wind gusts will be possible with
any storms. Convection will sweep southeast away from KFPR-KSUA into
late evening with VFR conditions overnight and Wed.

&&

.MARINE...
Tonight...WSW/W winds to 20-25 knots near shore and 25-30 knots
offshore will become NW overnight. No changes to current headlines
with Advisory to Gale conditions expected (Sebastian Inlet northward
offshore). Strong storms will move into the Atlantic late this
afternoon and evening with hail and wind gusts over 40 knots with
stronger storms.

Wed...NW winds to 20 knots near shore and 20-25 knots offshore will
continue through the afternoon. Advisory conditions will continue
with highest seas to 8 to 10 feet well offshore.

Thu-Sat (Previous)...Winds diminishing Thu-Fri with NW winds
countering the Gulf Stream and keeping seas choppy with lingering
headlines for caution over a portion of the waters into late
Thu/Fri. Light winds expected Sat as the ridge becomes oriented
closer to the immediate area. Seas subsiding to 2-3 ft nearshore and
up to 4 ft offshore Fri and continuing Sat with reduction to around
2 to 3 ft seas areawide Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  53  72  43  66 /  10   0   0   0
MCO  57  72  44  70 /  10   0   0   0
MLB  56  75  43  68 /  40   0   0   0
VRB  58  76  42  68 /  40   0   0   0
LEE  55  73  45  70 /  10   0   0   0
SFB  55  72  45  69 /  10   0   0   0
ORL  57  72  48  69 /  10   0   0   0
FPR  57  76  41  70 /  40   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 8 PM EDT this evening for Coastal
     Volusia County-Indian River-Inland Volusia County-Martin-
     Northern Brevard County-Northern Lake County-Okeechobee-
     Orange-Osceola-Seminole-Southern Brevard County-Southern
     Lake County-St. Lucie.

     Tornado Watch until 7 PM EDT this evening for Coastal Volusia
     County-Inland Volusia County-Northern Brevard County-
     Northern Lake County-Orange-Osceola-Seminole-Southern
     Brevard County-Southern Lake County.

AM...Tornado Watch until 7 PM EDT this evening for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Volusia-Brevard County
     Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 AM EDT Thursday for Flagler Beach
     to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm.

     Small Craft Advisory until 8 PM EDT this evening for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Gale Warning from 8 PM this evening to 4 AM EDT Thursday for
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Volkmer/Spratt/Cristaldi/Ulrich/Glitto/Combs/Rodriguez
Hazardous weather outlook, Mar 20, 7:05 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
705 PM EDT Tue Mar 20 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
705 PM EDT Tue Mar 20 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...

Showers and strong thunderstorms south of Lake Kissimmee and
Melbourne will gradually push offshore into the Atlantic through
late evening. A few strong storms will wind gusts of 40 to 50 MPH
frequent lightning and small hail will be possible, especially from
Fort Pierce and Fort Drum south to Lake Okeechobee and Jupiter Inlet.

.RIP CURRENT IMPACT...
A Moderate Risk of rip currents will exist along the beaches of
east central Florida today. Make sure to swim near a lifeguard
and be alert and prepared to take cover for any fast moving strong
to severe storms that cross the beaches and push offshore.

.MARINE THUNDERSTORM GUST IMPACT...
Numerous fast moving storms, pushing rapidly to the east-northeast
at around 50 knots and offshore south of Cape Canaveral. The storms
will push east and south of the local marine area by midnight. These
storms will still be capable of producing wind gusts up to 60 knots,
along with a a few waterspouts.

.WIND AND SEA IMPACT...
Southwest winds of around 20 knots will become westerly and increase
to around 25 knots tonight, with frequent gale force gusts expected
over the offshore waters of Volusia and Brevard counties. A Small
Craft Advisory remains in effect for the local Atlantic waters, with
a Gale Warning in effect offshore north of Sebastian inlet, into
tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Hazardous boating conditions will continue through mid week with
a fresh to strong north to northwest breeze behind the cold front.
A very dry airmass building in behind this boundary will also
lead to a higher fire danger across the area during the afternoon
hours of Wednesday through at least Friday.

.SPOTTER INFORMATION STATEMENT...
Spotters around Lake Okeechobee and the southern Treasure Coast
should monitor the weather and self activate if needed.

Glitto/Cristaldi

In the hours before

Special weather statement, Mar 20, 6:35 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
635 PM EDT TUE MAR 20 2018

FLZ054-058-059-202300-
St. Lucie FL-Okeechobee FL-Indian River FL-
635 PM EDT TUE MAR 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LUCIE...EAST CENTRAL
OKEECHOBEE AND SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 700 PM EDT...

At 633 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms over southeastern Indian River County and
northeastern St. Lucie county, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Pierce, Vero Beach, Indian River Shores, Vero Beach South and
Gifford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 700 PM EDT for east central
Florida.

LAT...LON 2736 8020 2736 8076 2758 8077 2770 8037
TIME...MOT...LOC 2233Z 261DEG 43KT 2748 8067

Ulrich
Local storm report, Mar 20, 7:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
717 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             4 ENE FORT DRUM         27.54N 80.74W
03/20/2018  E1.00 INCH       Okeechobee         FL   STORM CHASER

            QUARTER SIZE HAIL NEAR FORT DRUM FROM STORM CHASER. TIME
            ESTIMATED BY RADAR.

&&

PG
Special weather statement, Mar 20, 7:25 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
725 PM EDT TUE MAR 20 2018

FLZ059-202345-
St. Lucie-
725 PM EDT TUE MAR 20 2018

...A STORM WITH THE POTENTIAL OF DEVELOPING FUNNEL CLOUDS WILL AFFECT
EAST CENTRAL ST. LUCIE COUNTY...

At 724 PM EDT, a strong thunderstorm was located over Indian River
Estates, or over White City, moving east at 45 mph.

Brief funnel clouds and wind gusts up to 50 mph are possible with
this storm.

Locations impacted include...
White City, Indian River Estates and Fort Pierce South.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2733 8036 2740 8037 2745 8023 2730 8017
TIME...MOT...LOC 2324Z 262DEG 47KT 2737 8030

Ulrich
Special weather statement, Mar 20, 7:50 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
750 PM EDT TUE MAR 20 2018

FLZ064-210015-
Martin FL-
750 PM EDT TUE MAR 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL
815 PM EDT...

At 749 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Indiantown to 6 miles north of Canal
Point. Movement was east-southeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Port Mayaca and Indiantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2700 8062 2708 8066 2711 8058 2696 8026
      2696 8061
TIME...MOT...LOC 2349Z 291DEG 33KT 2703 8056 2695 8064

Cristaldi
Special weather statement, Mar 20, 8:03 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
803 PM EDT TUE MAR 20 2018

FLZ064-210030-
Martin FL-
803 PM EDT TUE MAR 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARTIN COUNTY UNTIL 830
PM EDT...

At 802 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving east-southeast at 50 mph.

Dime size hail and wind gusts up to 55 mph will be possible with
this storm.

Locations impacted include...
Indiantown, Tequesta, Jupiter Island and Hobe Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2695 8015
      2696 8048 2708 8047 2707 8008
TIME...MOT...LOC 0002Z 275DEG 40KT 2699 8040

Cristaldi
Local storm report, Mar 20, 8:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MELBOURNE FL
811 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             4 SW LOCKHART           28.58N 81.48W
03/20/2018  E1.00 INCH       ORANGE             FL   PUBLIC

            HAIL UP TO QUARTER SIZE IN PINE HILLS AREA.

0233 PM     HAIL             PINE HILLS              28.58N 81.46W
03/20/2018  E1.75 INCH       ORANGE             FL   PUBLIC

            GOLF BALL SIZE HAIL IN PINE HILLS. TIME
            ESTIMATED FROM RADAR.

0240 PM     HAIL             4 S ALTAMONTE SPRINGS   28.61N 81.39W
03/20/2018  E1.00 INCH       ORANGE             FL   TRAINED SPOTTER

0257 PM     HAIL             5 WSW CHULUOTA          28.62N 81.20W
03/20/2018  E1.50 INCH       SEMINOLE           FL   TRAINED SPOTTER

0259 PM     HAIL             6 WSW CHULUOTA          28.60N 81.20W
03/20/2018  M1.00 INCH       ORANGE             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
            NEAR UCF.

0303 PM     HAIL             MAITLAND                28.63N 81.37W
03/20/2018  E1.00 INCH       ORANGE             FL   PUBLIC

            QUARTER SIZE HAIL IN MAITLAND, RELAYED BY
            EM.

0314 PM     HAIL             5 WSW CONWAY            28.48N 81.42W
03/20/2018  M1.00 INCH       ORANGE             FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
            AT THE 4300 BLOCK OF JOHN YOUNG PARKWAY.

0315 PM     HAIL             4 SSW AZALEA PARK       28.49N 81.31W
03/20/2018  M1.25 INCH       ORANGE             FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED 1.25 INCH OR HALF
            DOLLAR SIZED HAIL 3 MILES NORTH OF ORLANDO
            INTERNATIONAL AIRPORT.

0317 PM     HAIL             3 SW CONWAY             28.47N 81.37W
03/20/2018  E1.00 INCH       ORANGE             FL   POST OFFICE

            HAIL REPORTED AS QUARTER SIZE OR LARGER NEAR
            INTERSECTION OF GATLIN AND CONWAY.

0322 PM     HAIL             5 SSW AZALEA PARK       28.48N 81.31W
03/20/2018  E1.00 INCH       ORANGE             FL   PUBLIC

            QUARTER SIZE HAIL NEAR INTERSECTION OF
            HOFFNER/SEMORAN JUST NORTH OF OIA.

0330 PM     HAIL             2 WNW AVALON PARK       28.52N 81.19W
03/20/2018  E1.00 INCH       ORANGE             FL   AMATEUR RADIO

            QUARTER SIZE HAIL NEAR ALAFAYA TRAIL AND
            STONEY BROOK EAST.

0345 PM     TSTM WND GST     TITUSVILLE AIRPORT      28.51N 80.80W
03/20/2018  M53 MPH          BREVARD            FL   AWOS

            GUST TO 46 KNOTS FROM NW.

0345 PM     TSTM WND GST     3 W KENNEDY SPACE CENTE 28.64N 80.75W
03/20/2018  M66 MPH          BREVARD            FL   OTHER FEDERAL

            USAF WIND TOWER 714 HAD GUST TO 48 KNOTS
            FROM NW.

0345 PM     TSTM WND GST     3 W KENNEDY SPACE CENTE 28.64N 80.75W
03/20/2018  M55 MPH          BREVARD            FL   OTHER FEDERAL

            USAF WIND TOWER HAD GUST TO 48 KNOTS FROM
            NW.

0348 PM     TSTM WND GST     5 SW PLAYALINDA BEACH   28.62N 80.69W
03/20/2018  M39 MPH          BREVARD            FL   AWOS

            THE AWOS AT THE NASA SHUTTLE LANDING
            FACILITY KTTS MEASURED A PEAK WIND GUST OF
            34 KNOTS OR 39 MPH.

0350 PM     TSTM WND GST     2 NNW PORT SAINT JOHN   28.51N 80.80W
03/20/2018  M51 MPH          BREVARD            FL   AWOS

            THE AWOS AT THE NASA SHUTTLE LANDING
            FACILITY MEASURED A PEAK WIND GUST OF 44
            KNOTS / 51 MPH FROM THE NORTHWEST.

0354 PM     HAIL             2 S TITUSVILLE          28.56N 80.82W
03/20/2018  E1.00 INCH       BREVARD            FL   TRAINED SPOTTER

            QUARTER SIZE HAIL.

0355 PM     TSTM WND GST     5 NNE CAPE CANAVERAL    28.46N 80.57W
03/20/2018  0 MPH            BREVARD            FL   OTHER FEDERAL

            USAF TOWER GUST TO 49 KNOTS FROM NW.

0355 PM     TSTM WND GST     9 N PORT CANAVERAL      28.54N 80.57W
03/20/2018  M58 MPH          BREVARD            FL   OTHER FEDERAL

            USAF WIND TOWER GUST OF 50 KNOTS FROM NW.

0356 PM     TSTM WND GST     5 N PORT CANAVERAL      28.47N 80.57W
03/20/2018  M73 MPH          BREVARD            FL   AWOS

            THE AWOS AT THE CCAFS SKID STRIP MEASURED A
            PEAK WIND GUST OF 63 KNOTS / 73 MPH FROM THE
            WEST.

0400 PM     TSTM WND GST     5 N CAPE CANAVERAL      28.46N 80.59W
03/20/2018  M71 MPH          BREVARD            FL   OTHER FEDERAL

            USAF WIND TOWER 403 HAD GUST TO 62 KNOTS
            FROM NW.

0406 PM     HAIL             5 NW COCOA              28.43N 80.81W
03/20/2018  E1.50 INCH       BREVARD            FL   OTHER FEDERAL

            REPORT FROM USAF METEOROLOGIST, ALONG
            TANGELO AVE ABOUT 1/4 MILE EAST OF I-95 IN
            CANAVERAL GROVES.

0414 PM     HAIL             4 NNE COCOA             28.43N 80.71W
03/20/2018  E1.25 INCH       BREVARD            FL   TRAINED SPOTTER

            HAIL UP TO HALF DOLLAR SIZE NORTH MERRITT
            ISLAND.

0420 PM     TSTM WND GST     5 NE PORT CANAVERAL     28.46N 80.53W
03/20/2018  M47 MPH          BREVARD            FL   OTHER FEDERAL

            USAF WIND TOWER 0003 MEASURED A PEAK WIND
            GUST OF 41 KNOTS / 47 MPH FROM THE
            NORTHWEST.

0453 PM     TSTM WND GST     4 W INDIALANTIC         28.10N 80.64W
03/20/2018  M41 MPH          BREVARD            FL   ASOS

            THE ASOS AT THE MELBOURNE INTERNATIONAL
            AIRPORT KMLB MEASURED A PEAK WIND GUST OF 36
            KNOTS / 41 MPH FROM THE SOUTHWEST.

0504 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
03/20/2018  M40 MPH          LAKE               FL   ASOS

            GUST TO 35 KNOTS FROM SW AT LEESBURG
            AIRPORT.

0518 PM     NON-TSTM WND GST MELBOURNE AIRPORT       28.10N 80.64W
03/20/2018  M46 MPH          BREVARD            FL   ASOS

            GRADIENT WIND GUST OF 40 KNOTS FROM SW.

0523 PM     HAIL             ORMOND BEACH            29.28N 81.06W
03/20/2018  E1.00 INCH       VOLUSIA            FL   TRAINED SPOTTER

            QUARTER SIZE HAIL IN ORMOND BEACH. TIME
            ESTIMATED BY RADAR.

0535 PM     HAIL             5 SE BARBERVILLE        29.14N 81.36W
03/20/2018  M1.75 INCH       VOLUSIA            FL   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED GOLF BALL
            SIZED HAIL JUST NORTH OF DELEON SPRINGS. HE
            REPORTED DAMAGE TO HIS POOL SCREEN
            ENCLOSURE.

0536 PM     NON-TSTM WND GST MELBOURNE AIRPORT       28.10N 80.64W
03/20/2018  M53 MPH          BREVARD            FL   ASOS

            GRADIENT WIND GUST OF 46 KNOTS FROM THE
            SOUTH.

0550 PM     HAIL             2 NW DAYTONA BEACH      29.23N 81.06W
03/20/2018  E1.00 INCH       VOLUSIA            FL   NEWSPAPER

            HAIL FROM NICKEL TO QUARTER SIZE REPORTED BY
            THE DAYTONA BEACH NEWS JOURNAL OFFICE ON 6TH
            ST IN DAYTONA BEACH.

0550 PM     HAIL             2 NE DEBARY             28.90N 81.28W
03/20/2018  E1.00 INCH       VOLUSIA            FL   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL.

0551 PM     HAIL             2 WNW DAYTONA BEACH     29.22N 81.07W
03/20/2018  M2.00 INCH       VOLUSIA            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 2 INCH HAIL IN
            DAYTONA BEACH.

0551 PM     HAIL             2 NNW DAYTONA BEACH     29.24N 81.04W
03/20/2018  M2.00 INCH       VOLUSIA            FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTS 2 INCH HAIL IN
            HOLLY HILL.

0610 PM     HAIL             4 ENE FORT DRUM         27.54N 80.74W
03/20/2018  E1.00 INCH       OKEECHOBEE         FL   STORM CHASER

            QUARTER SIZE HAIL NEAR FORT DRUM FROM STORM
            CHASER. TIME ESTIMATED BY RADAR.

&&

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:03 PM EDTSpecial Weather StatementMLBMartin27 min
Mar 20, 8:17 PM EDTSpecial Marine WarningMLB58 min
Mar 21, 2:53 AM EDTLake Wind AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia16 hr
Mar 21, 2:58 AM EDTRed Flag WarningMLBOkeechobee, Osceola16 hr
Mar 21, 4:16 AM EDTSmall Craft AdvisoryMLB42 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.